Document Detail


Citalopram-induced subacute cutaneous lupus erythematosus -- first case and review concerning photosensitivity in selective serotonin reuptake inhibitors.
MedLine Citation:
PMID:  22534401     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
OBJECTIVE: This report describes a case of subacute cutaneous lupus erythematosus (SCLE) in a patient treated with citalopram and discusses evidence linking selective serotonin reuptake inhibitors (SSRIs) to the induction of photosensitivity.
METHOD: Case report and review of published literature.
RESULTS: A 71-year-old woman with major depression developed 2 days after intake of 20 mg citalopram a strongly itching and largely dimensioned confluencing erythema with infiltrations and blisters all over the trunk with fever and malaise. Histological and laboratory investigations were consistent with the diagnosis of SCLE. After stopping citalopram intake, dermatologic symptoms significantly improved within 2 weeks. SSRIs have been associated with 14 cases of adverse cutaneous events as a result of SSRI-induced photosensitivity. No case of SSRI-induced SCLE has been described.
CONCLUSION: In clinical practice, indication and dosage of citalopram and other SSRIs should be carefully monitored. In the case of a SSRI-induced photosensitivity, medication can be switched to an antidepressant from another class.
Authors:
Susanne Röhrs; Franziska Geiser; Rupert Conrad
Publication Detail:
Type:  Case Reports; Journal Article     Date:  2012-04-24
Journal Detail:
Title:  General hospital psychiatry     Volume:  34     ISSN:  1873-7714     ISO Abbreviation:  Gen Hosp Psychiatry     Publication Date:    2012 Sep-Oct
Date Detail:
Created Date:  2012-08-27     Completed Date:  2013-01-14     Revised Date:  2013-06-27    
Medline Journal Info:
Nlm Unique ID:  7905527     Medline TA:  Gen Hosp Psychiatry     Country:  United States    
Other Details:
Languages:  eng     Pagination:  541-5     Citation Subset:  IM    
Copyright Information:
Copyright © 2012 Elsevier Inc. All rights reserved.
Affiliation:
Department of Psychosomatic Medicine and Psychotherapy, University of Bonn, 53105 Bonn, Germany.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Aged
Citalopram / administration & dosage,  adverse effects*
Female
Germany
Humans
Lupus Erythematosus, Cutaneous / chemically induced*,  physiopathology
Photosensitivity Disorders / chemically induced*
Serotonin Uptake Inhibitors / administration & dosage,  adverse effects*
Treatment Outcome
Chemical
Reg. No./Substance:
0/Serotonin Uptake Inhibitors; 59729-33-8/Citalopram

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Uncovering cis-regulatory sequence requirements for context-specific transcription factor binding.
Next Document:  Antidepressants and menstruation disorders in women: a cross-sectional study in three centers.